Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

August 20, 2021Sarasota County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 20, 2021, 5:55 PM EDT for Sarasota County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2021, 5:55 PM EDT (21:55 UTC)
Expired
Aug 20, 2021, 6:30 PM EDT
In force
35 min
Issued by
NWS Tampa Bay, FL
Hail
0.00 in
Wind
40

County Sarasota County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1504 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

547 
WWUS82 KTBW 202155
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
555 PM EDT Fri Aug 20 2021
 
FLZ056-061-160-162-255-260-202230-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-Hardee FL-
555 PM EDT Fri Aug 20 2021

...Strong thunderstorms will impact portions of western Hardee,
Manatee, northwestern Charlotte, western DeSoto and eastern Sarasota
Counties through 630 PM EDT...

At 555 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Ona to 10 miles northeast
of North Port. Movement was west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
North Port, Myakka City, Myakka River State Park, Lake Manatee State
Park, Hidden River, Myakka Head, Duette and Warm Mineral Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2763 8237 2698 8230 2708 8198 2764 8202
TIME...MOT...LOC 2155Z 085DEG 10KT 2761 8211 2715 8207 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 2:36 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 20, 2:36 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
236 PM EDT Fri Aug 20 2021

.DISCUSSION...
Ridging aloft remains centered along the northern Gulf coast with a
surface ridge over the eastern Gulf of Mexico and Tropical Storm
Henri spinning off the southeast U.S. coast. As we head through the
weekend, Henri will move off toward the northeast U.S., with the
Atlantic ridge axis extending back over the southern Florida
peninsula. Through next week, the ridge axis will move northward as
a TUTT approaches the area late in the week. Light east to southeast
winds will turn onshore with the sea breeze each afternoon through
next week. Overall, abundant moisture will lead to scattered showers
and thunderstorms each day, and the TUTT next week could lead to
some stronger storms.

&&

.AVIATION...
Mainly VFR conditions are expected to continue, though scattered
thunderstorms could lead to brief restrictions through the rest of
the evening. Light and variable winds tonight become southwest to
northwest through the afternoon Saturday.

&&

.MARINE...
High pressure will remain across the region with light
east to southeast winds becoming onshore near the coast each
afternoon with the sea breeze. Scattered showers and thunderstorms
will be possible, but no headlines are expected for the next few
days.

&&

.FIRE WEATHER...
No fire weather concerns as relative humidity values will remain
above critical levels. No significant fog is expected.

&&

.Preliminary Point Temps/PoPs...
TPA  80  94  80  93 /  10  20  10  30
FMY  78  94  78  93 /  20  30  10  50
GIF  77  95  77  95 /  30  50  10  50
SRQ  78  91  77  91 /  20  30  10  30
BKV  75  93  74  93 /  10  20  10  40
SPG  80  92  80  90 /  10  20  10  30

&&

Sea Breeze Thunderstorm Regime For Today: 2
Sea Breeze Thunderstorm Regime For Tomorrow: 1

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

05/Carlisle

In the hours before

Local storm report, Aug 20, 3:40 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
340 PM EDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     1 WNW SARASOTA          27.34N 82.56W
08/20/2021  M42 MPH          GMZ853             FL   MESONET

            MESONET STATION XSRB SARASOTA BAY MARKER 17.

&&

JCM
Special weather statement, Aug 20, 5:38 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
538 PM EDT Fri Aug 20 2021

FLZ052-202215-
Polk FL-
538 PM EDT Fri Aug 20 2021

...Strong thunderstorm will impact portions of central Polk County
through 615 PM EDT...

At 537 PM EDT, Doppler radar was tracking strong thunderstorms over
Haines City, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winter Haven, Haines City, Lake Wales, Auburndale, Jan Phyl Village,
Poinciana, Lake Alfred, Dundee, Davenport, Eagle Lake, Lake Hamilton,
Inwood, Cypress Gardens, Winter Haven Airport and Waverly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2788 8147 2803 8185 2821 8168 2819 8152
      2814 8152 2814 8148
TIME...MOT...LOC 2137Z 010DEG 4KT 2813 8160

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Aug 20, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
555 PM EDT Fri Aug 20 2021

FLZ056-061-160-162-255-260-202230-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-Hardee FL-
555 PM EDT Fri Aug 20 2021

...Strong thunderstorms will impact portions of western Hardee,
Manatee, northwestern Charlotte, western DeSoto and eastern Sarasota
Counties through 630 PM EDT...

At 555 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Ona to 10 miles northeast
of North Port. Movement was west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
North Port, Myakka City, Myakka River State Park, Lake Manatee State
Park, Hidden River, Myakka Head, Duette and Warm Mineral Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2763 8237 2698 8230 2708 8198 2764 8202
TIME...MOT...LOC 2155Z 085DEG 10KT 2761 8211 2715 8207

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 9:19 AM EDTRiver Flood WarningTBWCitrus23 hr
Aug 20, 5:38 PM EDTSpecial Weather StatementTBWPolk37 min
Aug 20, 6:22 PM EDTSpecial Weather StatementTBWPolk23 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.